EconPapers    
Economics at your fingertips  
 

Bayesian Analysis for a Theory of Random Consumer Demand: The Case of Indivisible Goods

William McCausland ()

Cahiers de recherche from Centre interuniversitaire de recherche en économie quantitative, CIREQ

Abstract: McCausland (2004a) describes a new theory of random consumer demand. Theoretically consistent random demand can be represented by a "regular" "L-utility" function on the consumption set X. The present paper is about Bayesian inference for regular L-utility functions. We express prior and posterior uncertainty in terms of distributions over the infinite-dimensional parameter set of a flexible functional form. We propose a class of proper priors on the parameter set. The priors are flexible, in the sense that they put positive probability in the neighborhood of any L-utility function that is regular on a large subset (line over X) of X; and regular, in the sense that they assign zero probability to the set of L-utility functions that are irregular on (line over X) X . We propose methods of Bayesian inference for an environment with indivisible goods, leaving the more difficult case of infinitely divisible goods for another paper. We analyse individual choice data from a consumer experiment described in Harbaugh et al. (2001).

Keywords: consumer demand; bayesian methods; flexible functional Forms; shape restrictions (search for similar items in EconPapers)
Pages: 31 pages
Date: 2004
New Economics Papers: this item is included in nep-dcm and nep-ecm
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.cireqmontreal.com/wp-content/uploads/cahiers/10-2004-cah.pdf (application/pdf)

Related works:
Working Paper: Bayesian Analysis for a Theory of Random Consumer Demand: The Case of Indivisible Goods (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:mtl:montec:10-2004

Access Statistics for this paper

More papers in Cahiers de recherche from Centre interuniversitaire de recherche en économie quantitative, CIREQ Contact information at EDIRC.
Bibliographic data for series maintained by Sharon BREWER ().

 
Page updated 2025-03-30
Handle: RePEc:mtl:montec:10-2004